MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIGHT SIZE 6; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIGHT SIZE 6; PROSTHESIS, KNEE
Model Number 42-5006-060-02
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty without complications.Subsequently, the patient has reported ongoing pain, swelling, and popping in the knee for the past four years and two months since implantation.Additionally, the patient is having range of motion issues with one knee and cannot bend or kneel.The patient has had bilateral knee replacements and it is unknown which knee is having range of motion complications.No medical intervention has been reported at the time of this report.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: all-poly patella cemented 35 mm diameter: catalog# 42540200035, lot# ni; tibia cemented 5 degree stemmed right size f: catalog# 42532007502, lot#6 3744241; articular surface fixed bearing posterior stabilized (ps) right 13 mm height: catalog# 42522400713, lot#6 2732820; palacos rg 1x40 single: catalog# 00111314001, lot# 86694600.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2022-01443; 3007963827-2022-00140; 0001822565-2022-01444; 0001822565-2022-01446.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow up report is being submitted to relay additional information.H6: proposed component (annex g) code is mechanical (g04) - femur.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified no complications during the initial surgery.No further records were provided for the ongoing reported issue.Root cause was unable to be determined.Per package insert of products, pain, poor range of motion, and swelling are known adverse effects of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD RIGHT SIZE 6
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14437665
Report Number3007963827-2022-00139
Device Sequence Number5151301
Product Code JWH
UDI-Device Identifier00889024229204
UDI-Public(01)00889024229204(17)270731(10)63731034
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5006-060-02
Device Catalogue Number42500606002
Device Lot Number63731034
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale